Aug 19, 2019

Posted by in Scalp Micropigmentation | 0 Comments

Medicines that Cause Hair Loss

Medicines that Cause Hair Loss

A side effect of some medications is hair loss, which is a huge source of insecurity for many. To keep myself informed when using medications, I decided to research some common medications that may cause hair thinning.

  • Cholesterol Drugs

Drugs prescribed for lowering cholesterol may cause users to experience hair loss. Drugs known for this side effect are the popular Lipitor and Zocor. To avoid losing your hair, consider asking your doctor to switch you to Crestor which has not been shown to induce hair loss.

  • Accutane

Many struggling with severe acne have turned to the popular drug Accutane to clear up their skin. Accutane works well, but comes with a host of side effects. These can include dry skin, nose bleeds, and even hair loss.

If you’re taking the drug and are notice that your hair is thinning, speak with your dermatologist about other options that can reduce your acne while not promoting hair loss.

  • Antibiotics

Most of us will get bacterial infections during some course of our lifetime, and there’s no doubt that doctors will prescribe us antibiotics to fight off the illness. While fighting off the infection in our bodies, antibiotics lower our vitamin B and hemoglobin levels — two crucial ingredients for healthy hair.

Low levels of hemoglobin may lead some to become anemic, which can accelerate hair loss. Vitamin B is an essential vitamin for healthy hair, so low levels can also contribute to hair thinning. If you have to take hair thinning medications for an extended period of time, you’re likely worried about keeping your head of hair full. There a wide range of creative solutions out there —- pills, topical treatments, wigs, hair transplants, and even scalp micropigmentation services by companies like Team Micro. You don’t have to sacrifice your hair for your health.

Leave a Reply